Alert archive / Virginia / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 112, NWS Blacksburg, VA

June 11, 2007Franklin County, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 11, 2007, 8:22 PM EDT for Franklin County, Virginia. It was in force for 68 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 11, 2007, 8:22 PM EDT (00:22 UTC)
Expired
Jun 11, 2007, 9:30 PM EDT
In force
68 min
Issued by
NWS Blacksburg, VA
Area
Counties, with a storm outline in the text

County Franklin County, VA

The radar

The Roanoke radar (KFCX), 42 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 11, 8:40 PM EDTHAIL 0.753 Ne Burnt Chimney, VA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 0.4 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2007-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 142 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2007-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
142 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
1711 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KRNK 120022
SVRRNK
VAC067-120130-
/O.NEW.KRNK.SV.W.0112.070612T0022Z-070612T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
822 PM EDT MON JUN 11 2007

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA

* UNTIL 930 PM EDT

* AT 820 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTH OF BURNT CHIMNEY
  TO 8 MILES NORTHEAST OF WESTERN SMITH MOUNTAIN LAKE...OR ALONG A
  LINE EXTENDING FROM STEWARTSVILLE TO MONETA...AND MOVING SOUTH AT 5
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  BURNT CHIMNEY...
  WESTERN SMITH MOUNTAIN LAKE...
  SOUTHERN SMITH MOUNTAIN LAKE...
  WIRTZ...
  PENHOOK...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.

REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.

PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS
WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE
NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4.

LAT...LON 3721 7988 3714 7968 3704 7960 3679 7968
      3686 8011

$$

WERT
4 follow-up statements
000 
WWUS51 KRNK 120037
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
837 PM EDT MON JUN 11 2007

VAC067-120130-
/O.CON.KRNK.SV.W.0112.000000T0000Z-070612T0130Z/
FRANKLIN VA-
837 PM EDT MON JUN 11 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR FRANKLIN COUNTY...

AT 832 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTH OF BURNT
CHIMNEY TO BURNT CHIMNEY TO 6 MILES NORTHEAST OF WESTERN SMITH
MOUNTAIN LAKE...OR ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF
BOONES MILL TO 9 MILES SOUTHWEST OF MONETA TO 6 MILES SOUTH OF
MONETA...MOVING SOUTHWEST AT 15 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SOUTHERN SMITH MOUNTAIN LAKE...WIRTZ...PENHOOK...ROCKY MOUNT...
SONTAG...SYDNORSVILLE...SNOW CREEK AND FERRUM.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.

REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.

LAT...LON 3721 7988 3714 7968 3704 7960 3679 7968
      3686 8011

$$

WERT
000 
WWUS51 KRNK 120052
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
852 PM EDT MON JUN 11 2007

VAC067-120130-
/O.CON.KRNK.SV.W.0112.000000T0000Z-070612T0130Z/
FRANKLIN VA-
852 PM EDT MON JUN 11 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR FRANKLIN COUNTY...

AT 849 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM WIRTZ TO
BURNT CHIMNEY TO WESTERN SMITH MOUNTAIN LAKE...OR ALONG A LINE
EXTENDING FROM BOONES MILL TO 8 MILES EAST OF BOONES MILL TO 7 MILES
NORTHWEST OF PENHOOK...MOVING SOUTHWEST AT 15 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROCKY
MOUNT...SONTAG...SYDNORSVILLE...SNOW CREEK AND FERRUM.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.

REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.

LAT...LON 3721 7988 3714 7968 3704 7960 3679 7968
      3686 8011

$$

WERT
000 
WWUS51 KRNK 120114
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
914 PM EDT MON JUN 11 2007

VAC067-120130-
/O.CON.KRNK.SV.W.0112.000000T0000Z-070612T0130Z/
FRANKLIN VA-
914 PM EDT MON JUN 11 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR CENTRAL FRANKLIN COUNTY...

AT 911 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM WIRTZ TO
SONTAG...OR ALONG A LINE EXTENDING FROM BOONES MILL TO ROCKY MOUNT...
MOVING SOUTHWEST AT 15 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FERRUM.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.

REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.

LAT...LON 3712 7998 3708 7974 3704 7960 3693 7974
      3686 8011

$$

WERT
000 
WWUS51 KRNK 120129
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
924 PM EDT MON JUN 11 2007

VAC067-120134-
/O.EXP.KRNK.SV.W.0112.000000T0000Z-070612T0130Z/
FRANKLIN VA-
924 PM EDT MON JUN 11 2007

...THE SEVERE THUNDERSTORM WARNING FOR FRANKLIN COUNTY EXPIRES AT 
930 PM EDT...

AT 925 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A WEAKENING 
THUNDERSTORM 3 MILES SOUTHWEST OF ROCKY MOUNT MOVING SOUTH AT 25 
MPH. 

SMALL HAIL...WIND GUSTS TO 40 MPH...TORRENTIAL RAINFALL...AND 
DANGEROUS LIGHTNING CAN STILL BE EXPECTED WITH THIS STORM AS IT 
CONTINUES SOUTH THROUGH FRANKLIN COUNTY TOWARD THE TOWN OF FERRUM BY 
1000 PM EDT.  

HOWEVER...LARGE HAIL AND DAMAGING WINDS ARE NO LONGER EXPECTED FROM 
THE STORM.  THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE 
ALLOWED TO EXPIRE AT 930 PM EDT.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.

LAT...LON 3712 7998 3708 7974 3704 7960 3693 7974
      3686 8011

$$

WERT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 7:55 PM EDT, 27 minutes earlier.

Area forecast discussion, Jun 11, 7:55 PM EDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
755 PM EDT MON JUN 11 2007

.SYNOPSIS...
AN UPPER LOW OFF OF THE NORTHEAST COAST...WILL BE THE SOURCE OF
SEVERAL UPPER AIR DISTURBANCES THIS WEEK. THE UPPER RIDGE OVER THE
OHIO VALLEY WILL NOT MOVE EAST UNTIL LATE WEEK...KEEPING UNSETTLED
WEATHER DOMINANT.

&&

.NEAR TERM /THROUGH TUESDAY NIGHT/...
WEAK BOUNDARY OVER VIRGINIA STRETCHING FROM ABOUT DC DOWN INTO
WESTERN NC WILL BE THE NEAR-TERM FOCUS FOR CONVECTION INTO THE EARLY
EVENING. THIS BNDRY WILL SLOWLY DRIFT SOUTHEAST INTO THE PIEDMONT
THIS EVENING WITH WEST SEEING ISOLATED CONVECTION AT BEST.  THINGS
SETTLE DOWN TONIGHT WITH LOSS OF HEATING...ALTHOUGH CANNOT RULE OUT
SOME ISOLATED SHOWER OR TSTM ACTIVITY MOST OF THE NIGHT AS A LARGE
PIECE OF ENERGY DROPS DOWN ON THE BACKSIDE OF THE LARGE UPPER LOW
OFF THE NEW ENGLAND COAST. BY MORNING THIS WAVE WILL BE OVER OUR FAR
SOUTHWESTERN CWA AND SOME CONVECTION MAY GET GOING IN THAT AREA
EARLY BUT SHUD SINK SOUTH. THE SFC BNDRY WILL ALSO MOVE DOWN INTO
THE CAROLINAS FOR TMRW. ANOTHER SHORTWAVE WILL DROP INTO NORTHERN VA
DURING THE AFTERNOON WITH TSTMS POSSIBLY SPREADING SOUTH INTO
CENTRAL AND WESTERN VA LATER IN THE DAY.  RELATIVELY MODERATE TEMPS
ARE EXPECTED WITH THE WARMER AIR OVER THE MISSISSIPPI VALLEY UNDER
THE BROAD UPR RIDGE.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY/...
GFS CONTINUES TO BE THE MODEL OF CHOICE...CONCERNING THE POTENT
SHRTWV DROPPING JUST TO OUR SOUTHWEST BY TUESDAY NIGHT. ALTHOUGH
NAM-WRF HAS SIMILAR TIMING AND STRENGTH...TYPICAL NAM DRY BIAS
WITH THIS SETUP APPEARS AGAIN. SOUPY AIRMASS IN PLACE...WITH NEAR
70F DEWPOINTS IN PLACE JUST TO OUR SOUTH...WITH SOME HEATING...AND
SLIGHT UPSLOPE COMPONENT SHOULD EQUATE TO A SHOWERY DAY ACROSS
MUCH OF THE CWA...ESPECIALLY WESTERN AND SW HIGHEST POINTS.
ALTHOUGH TSTORMS MAY DIE OFF WITH LOSS OF HEATING...SHOWERS SHOULD
STILL PERSIST IN THE OVERNIGHT HOURS. CORE OF COLDEST H5
TEMPS...-15C TO -18C...PASS OVER SW CWA...LOWERING FREEZING
HTS...ALLOWING AT LEAST SOME SMALL HAIL WITH STORMS THAT DO FIRE
LATER TUESDAY. ALTHOUGH NOT AS UNSTABLE ON WEDNESDAY...EXPECT MORE
OF THE SAME...SUNSHINE LEADING TO LATE MORNING CLOUDS ALONG WITH
SHWRS/TSTORMS. ALTHOUGH ANOTHER CHUNK OF -15C H5 AIR MOVES SOUTH
ACROSS THE CWA ON THURSDAY...DRIER AIR IN THE MIDLEVELS MAY
PRECLUDE AS MUCH DEVELOPMENT...WITH SLT CHC POPS REMAINING IN THE
FORECAST. EXPECT DENSE FOG...ESPECIALLY IN THE VALLEYS...WED
MORNING WITH DIURNAL CLOUDS BREAKING UP A BIT AND LIGHT WINDS.
TEMPS SHOULD REMAIN SIMILAR WED AND THURSDAY.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
EASTERN REX BLOCK ON FRIDAY BREAKS DOWN BY THIS WEEKEND
WITH IMPROVEMENT BY THE END OF THE LONG TERM...ALTHOUGH ECMWF AND
GFS DIFFERING ON STRENGTH OF UPPER RIDGE WHICH FINALLY MOVES EAST
INTO THE CWA. AGREE WITH HPC THAT ECMWF IS MOST LIKELY
SOLUTION...AS GFS SEEMS TOO STRONG WITH LOWER MISSISSIPPI VALLEY H5
LOW...WHICH PREVENTS H5 RIDGE FROM BUILDING AS STRONG AS THE
ECMWF PREDICTS. THUS...EXPECT H85 TEMPS TO RUN AOA +20C ON SUNDAY
FORWARD. COLD FRONT WEAKENING AND SLIPPING OUT OF
PENNSYLVANIA...INTO THE NORTHERN AND NORTHEASTERN PART OF THE CWA
MAY BE ENOUGH TO SPARK OFF CONVECTION LATE SUNDAY...BUT POPS WERE
LEFT FOR NOW...AS AGAIN GFS MAY BE TOO AMPLIFIED WITH THE
BOUNDARYS SOUTHERN PROGRESS. WARMEST DAY OF THE FORECAST SHOULD
ARRIVE MONDAY...WITH ISOLATED STORMS ON THE BLUE RIDGE AND WEST...DEPENDING
ON THE STRENGTH OF THE CAP.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
OUTSIDE OF SCTD TSTMS THAT SHOULD TAPER OFF AFTER 01Z...EXPECT
OVERALL VFR CONDITIONS FOR THE NEXT 24 HOURS. SOME MVFR FOG
LIKELY IN A FEW SPOTS EARLY IN THE MORNING AS WELL AS POCKETS OF
IFR ESPECIALLY WHERE EARLIER RAIN OCCURRED. FOG SHOULD QUICKLY
GIVE WAY TO CLEAR SKIES...THEN SCTD/BKN AFTERNOON CU TUESDAY ALONG
WITH WIDELY SCTD TSRA. HOWEVER SINCE COVERAGE IFFY IN ANY ONE
LOCATION HAVE LEFT MENTION OUT OF THE TAFS FOR NOW.

THIS PATTERN WILL CONTINUE THROUGH MIDWEEK ALTHOUGH COVERAGE OF
LATE DAY CONVECTION MAY INCREASE ON WEDNESDAY AHEAD OF A CHANGE TO
A MORE STABLE...MARITIME AIRMASS ON THURSDAY.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...KM
NEAR TERM...JS
SHORT TERM...KM
LONG TERM...KM
AVIATION...JH/JS
Hazardous weather outlook, Jun 11, 6:07 AM EDT, 14 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BLACKSBURG VA
607 AM EDT MON JUN 11 2007

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>045-121015-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
GREENBRIER-
607 AM EDT MON JUN 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 11, 5:15 PM EDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
515 PM EDT MON JUN 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     HAIL             WALNUT COVE             36.29N 80.14W
06/11/2007  E1.00 INCH       STOKES             NC   PUBLIC

            QUARTER SIZE HAIL ALONG HIGHWAY 89 NEAR WALNUT COVE.

&&

JH
Local storm report, Jun 11, 5:41 PM EDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BLACKSBURG VA
541 PM EDT MON JUN 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     HAIL             7 E CHARITY             36.82N 80.09W
06/11/2007  E0.75 INCH       PATRICK            VA   PUBLIC

            HAIL COVERED THE GROUND.

0210 PM     HAIL             BASSETT                 36.77N 79.98W
06/11/2007  E0.88 INCH       HENRY              VA   PUBLIC

            HAIL COVER GROUND

0235 PM     LIGHTNING        3 S CENTENARY           37.66N 78.52W
06/11/2007                   BUCKINGHAM         VA   LAW ENFORCEMENT

            ONE INJURY FROM A LIGHTNING STRIKE.

0240 PM     HAIL             BUCKINGHAM              37.55N 78.55W
06/11/2007  E0.75 INCH       BUCKINGHAM         VA   POST OFFICE

0329 PM     HAIL             BEDFORD CITY            37.34N 79.52W
06/11/2007  E0.75 INCH       CITY OF BEDFORD    VA   TRAINED SPOTTER

            PENNY HAIL IN BEDFORD CITY.

0336 PM     HAIL             YANCEYVILLE             36.41N 79.34W
06/11/2007  E0.75 INCH       CASWELL            NC   EMERGENCY MNGR

0351 PM     HAIL             5 SE REIDSVILLE         36.30N 79.61W
06/11/2007  E0.75 INCH       ROCKINGHAM         NC   TRAINED SPOTTER

0358 PM     HAIL             GOODE                   37.37N 79.38W
06/11/2007  E0.75 INCH       BEDFORD            VA   TRAINED SPOTTER

0402 PM     HAIL             FOREST                  37.37N 79.28W
06/11/2007  E1.00 INCH       BEDFORD            VA   TRAINED SPOTTER

0415 PM     HAIL             W LYNCHBURG CITY        37.42N 79.15W
06/11/2007  E1.00 INCH       CITY OF LYNCHBURG  VA   TRAINED SPOTTER

0416 PM     HAIL             FOREST                  37.37N 79.28W
06/11/2007  E1.00 INCH       BEDFORD            VA   PUBLIC

            INTERSECTION ROUTE 811 AND 221

0422 PM     HAIL             CONCORD                 37.35N 78.98W
06/11/2007  E1.00 INCH       CAMPBELL           VA   PUBLIC

0428 PM     HAIL             CONCORD                 37.35N 78.98W
06/11/2007  E1.00 INCH       CAMPBELL           VA   PUBLIC

0433 PM     HAIL             N LYNCHBURG AIRPORT     37.33N 79.20W
06/11/2007  E0.75 INCH       CAMPBELL           VA   PUBLIC

0435 PM     HAIL             LYNCHBURG CITY          37.42N 79.15W
06/11/2007  E0.88 INCH       CITY OF LYNCHBURG  VA   PUBLIC

0438 PM     HAIL             LYNCHBURG AIRPORT       37.33N 79.20W
06/11/2007  E0.75 INCH       CAMPBELL           VA   PUBLIC

0445 PM     HAIL             1 S ENNICE              36.54N 81.00W
06/11/2007  E0.75 INCH       ALLEGHANY          NC   PUBLIC

0510 PM     HAIL             WALNUT COVE             36.29N 80.14W
06/11/2007  E1.00 INCH       STOKES             NC   PUBLIC

            QUARTER SIZE HAIL ALONG HIGHWAY 89 NEAR WALNUT COVE.

&&

RMG
Local storm report, Jun 11, 5:49 PM EDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
549 PM EDT MON JUN 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     CULLEN                  37.12N 78.65W
06/11/2007                   CHARLOTTE          VA   LAW ENFORCEMENT

            A COUPLE OF TREES DOWN

&&

RMG
Local storm report, Jun 11, 7:14 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
714 PM EDT MON JUN 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HAIL             EAST BEND               36.22N 80.51W
06/11/2007  E0.88 INCH       YADKIN             NC   PUBLIC

            NICKEL HAIL REPORTED IN EAST BEND.

&&

JH
Local storm report, Jun 11, 7:31 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
731 PM EDT MON JUN 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     HAIL             LEXINGTON               37.78N 79.44W
06/11/2007  E0.88 INCH       CITY OF LEXINGTON  VA   LAW ENFORCEMENT

            NICKEL SIZE HAIL IN LEXINGTON CITY.

0635 PM     TSTM WND DMG     2 NE LEXINGTON          37.80N 79.42W
06/11/2007                   ROCKBRIDGE         VA   LAW ENFORCEMENT

            2 LARGE TREES DOWN OUTSIDE OF THE CITY OF LEXINGTON.

&&

JH
Local storm report, Jun 11, 7:38 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
738 PM EDT MON JUN 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0718 PM     HAIL             2 S LEXINGTON           37.75N 79.44W
06/11/2007  E1.00 INCH       ROCKBRIDGE         VA   PUBLIC

            TRUCK DRIVER REPORTED QUARTER SIZE HAIL ON INTERSTATE 81.

&&

JH

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 8:01 PM EDTSevere Thunderstorm WarningRNKBedford44 min
Jun 12, 3:56 PM EDTSevere Thunderstorm WarningRNKGrayson58 min
Jun 12, 4:11 PM EDTSevere Thunderstorm WarningRNKBuckingham80 min
Jun 12, 4:56 PM EDTSevere Thunderstorm WarningRNKAppomattox64 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.